Alert archive / Nevada / Flash Flood Warnings in 2007

Flash Flood Warning 8, NWS Elko, NV

August 1, 2007Eureka County, Nevada

NWS Elko, NV issued this flash flood warning at Aug 1, 2007, 5:22 PM PDT for Eureka County, Nevada. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 1, 2007, 5:22 PM PDT (00:22 UTC)
Expired
Aug 1, 2007, 9:15 PM PDT
In force
4 hr
Issued by
NWS Elko, NV
Area
Whole counties

County Eureka County, NV

The radar

The Elko radar (KLRX), 95 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 6:38 PM PDTFLASH FLOOD7 N Eureka, NVFLOODING WITH DEBRIS REPORTED ACROSS STATE ROUTE 278 ABOUT ONE HALF MILE NORTH OF US ROUTE 50.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5683 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KLKN 020023
FFWLKN
NVC011-020415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
522 PM PDT WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN EUREKA COUNTY IN NORTH CENTRAL NEVADA...THIS 
  INCLUDES PINTO SUMMIT...EUREKA AIRPORT...  EUREKA...

* UNTIL 915 PM PDT

* AT 516 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3939 11618 3939 11592 3952 11586 3965 11593
      3965 11619 3952 11622

$$

MCGEE
3 follow-up statements
000 
WGUS75 KLKN 020119
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
614 PM PDT WED AUG 1 2007

NVC011-020415-
EUREKA NV-
614 PM PDT WED AUG 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM PDT FOR
SOUTHEASTERN EUREKA COUNTY...

AT 611 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SHOWERS AND 
THUNDERSTORMS PRODUCING FLASH FLOODING AND MUD SLIDES OVER THE 
WARNED AREA. DOPPLER RADAR INDICATED AREAS OF HEAVY RAINFALL 
CONTINUING OVER SOUTHEASTERN EUREKA COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINTO 
SUMMIT...AND EUREKA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING 
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND 
ALONG THE BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3939 11618 3939 11592 3952 11586 3965 11593
      3965 11619 3952 11622

$$

SAVADEL
000 
WGUS75 KLKN 020313
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
805 PM PDT WED AUG 1 2007

NVC011-020415-
EUREKA NV-
805 PM PDT WED AUG 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM PDT FOR
SOUTHEASTERN EUREKA COUNTY...

AT 800 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
WITH DEBRIS ACROSS STATE ROUTE 278 APPROXIMATELY ONE HALF MILE NORTH 
OF US 50 WITH MODERATE RAIN CONTINUING. THE NEVADA DEPARTMENT OF 
TRANSPORTATION WEB SITE ALSO INDICATED FLOODING ACROSS US 50 ABOUT 9 
MILES WEST OF STATE ROUTE 278. DOPPLER RADAR INDICATED SHOWERS AND 
THUNDERSTORMS PRODUCING MODERATE TO LOCALLY HEAVY RAIN ACROSS 
SOUTHEASTERN EUREKA COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EUREKA AND 
PINTO SUMMIT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3939 11618 3939 11592 3952 11586 3965 11593
      3965 11619 3952 11622

$$

SAVADEL
000 
WGUS75 KLKN 020409
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
906 PM PDT WED AUG 1 2007

NVC011-020416-
EUREKA NV-
906 PM PDT WED AUG 1 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM PDT FOR SOUTHEASTERN
EUREKA COUNTY...

SHOWERS AND THUNDERSTORMS HAVE DIMINISHED ACROSS THE WARNED AREA. 
THE FLASH FLOOD WARNING WILL THEREFORE BE ALLOWED TO EXPIRE AT 915 
PM. 

LAT...LON 3939 11618 3939 11592 3952 11586 3965 11593
      3965 11619 3952 11622

$$

SAVADEL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:03 PM PDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 1, 4:03 PM PDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
403 PM PDT WED AUG 1 2007

.SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS
OF NORTHERN AND CENTRAL NEVADA THROUGH FRIDAY. DRIER AIR WILL RETURN
TO THE GREAT BASIN THIS WEEKEND ALONG WITH BREEZY CONDITIONS.
TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL THROUGH THE MIDDLE OF
NEXT WEEK. &&

SHORT TERM...TONIGHT THROUGH FRIDAY. 4-CORNERS HIGH BEGINS TO SHIFT
EAST ON FRIDAY...WITH SOUTHWEST FLOW SETTING UP AT 500H. THRU
THURSDAY...1.00 INCH PWS ACROSS THE FCST AREA...WITH LOCAL
UP TO 1.20 SOUTHEAST AND EAST...PWS BEGIN TO DIMINISH FROM THE
WEST THURSDAY NIGHT AND AGAIN FRIDAY...BUT HIGH CAPES THRU FRIDAY
WILL CONTINUE TO SUPPORT SCATTERED TSTM ACTIVITY THRU FRIDAY. A
SERIES OF WEAK SHORT WAVES LIFTING THRU THE AREA TONIGHT AND THURSDAY
WILL SUPPORT CONVECTION MAINLY SOUTHERN TWO-THIRDS TONIGHT...ACROSS
THE AREA THURSDAY AND THURSDAY NIGHT...AND EASTERN HALF FRIDAY.
THE HEAVIEST RAINS ARE EXPECTED SOUTHEAST AND CENTRAL THURSDAY. THE
POSSIBILITY OF A FLASH FLOOD WATCH CAN NOT BE RULED OUT. REA

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY...AN UPPER TROUGH
DROPPING SOUTHWARD INTO THE PAC NW THIS WEEKEND WILL SHOVE HIGH
PRESSURE BACK TO THE EAST OF THE FOUR CORNERS REGION AND ALLOW A DRY
SOUTHWEST FLOW TO DEVELOP OVER THE GREAT BASIN. SATURDAY APPEARS TO
BE THE DAY WHEN PWS DROP OF SIGNIFICANTLY AS THE DRY SOUTHWEST FLOW
FORCES ALL THE MONSOON MOISTURE BACK INTO UTAH BUT COULD STILL SEE
SOME THUNDERSTORMS ACROSS OUR EASTERN CWFA SATURDAY AFTERNOON.
HOWEVER...THEY SHOULD BE TRANSITIONING FROM WET TO DRY AS THE LOWER
PW AIR MOVES IN FROM THE WEST. MEDIUM RANGE MODELS IN GOOD AGREEMENT
THAT SOUTHWEST FLOW WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK ONCE
IT GETS ESTABLISHED THIS WEEKEND...SO ANY T-STORM CHANCES WILL BE
LIMITED TO OUR FAR EASTERN CWFA FROM SUNDAY THROUGH NEXT WEDNESDAY.
WITH PWS REMAINING LOW DURING THIS TIME...GENERALLY BELOW 0.60 OF
AND INCH...ANY T-STORM WILL BE DRY. GUSTY WINDS ARE EXPECTED TO
DEVELOP ACROSS PARTS OF THE CWFA BY SATURDAY AND SUNDAY. THIS IN
COMBINATION WITH LOW HUMIDITIES MAY PRODUCE FIRE WEATHER CONCERNS
OVER THE WEEKEND. SPC CURRENTLY HAS NORTHWEST NV IN A CRITICAL AREA
ON SATURDAY AND MOST OF CENTRAL AND WESTERN NEVADA ON SUNDAY. THESE
CONDITIONS WILL HAVE TO BE MONITORED OVER THE NEXT DAY OR TWO AS
HEADLINES OR WATCHES MAY BE NECESSARY. MCGEE &&

.AVIATION...ISOLATED TO WIDELY SCATTERED SHOWERS AND T-STORMS WILL
CONTINUE OVER CENTRAL AND EASTERN NV THROUGH 04Z THIS EVENING BEFORE
DISSIPATING. CEILINGS WILL REMAIN ABOVE 10000 FT MSL. VISIBILITIES
WILL REMAIN ABOVE 6SM EXCEPT ISOLATED VISIBILITIES UNDER 3SM IN THE
HEAVIEST CELLS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF
NORTHERN AND CENTRAL NEVADA AGAIN THURSDAY. &&

.FIRE WEATHER...MONSOON MOISTURE CONTINUES INTO FRIDAY BEFORE
SHIFTING EASTWARD THIS WEEKEND AS A SOUTHWEST FLOW DEVELOPS AHEAD OF
A TROUGH MOVING ONSHORE. GUSTY WINDS ARE EXPECTED ACROSS
NORTHERN AND CENTRAL NEVADA ON SATURDAY AND SUNDAY. THIS IN
COMBINATION WITH LOW HUMIDITIES MAY PRODUCE FIRE WEATHER CONCERNS
OVER THE WEEKEND. &&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Aug 1, 5:14 AM PDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
514 AM PDT WED AUG 1 2007

NVZ013-030>037-021200-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
514 AM PDT WED AUG 1 2007

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE
ACROSS PORTIONS OF NORTHERN AND CENTRAL NEVADA. HEAVY RAINFALL IN
BURN AREAS COULD LEAD LOCALLY TO EXCESSIVE RUNOFF.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE MONSOON PATTERN WILL CONTINUE THROUGH THURSDAY NIGHT ACROSS
NORTHERN AND CENTRAL NEVADA. THERE WILL BE A CONTINUED THREAT FOR
LOCALLY HEAVY RAINS...MAINLY EVENING. A DRIER AND STABLE AIRMASS
BEGINS TO MOVE IN FROM THE WEST LATE FRIDAY PUSHING ACROSS THE ENTIRE
AREA OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

JH

Nearby

Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.